Texas, 2004

Winter Weather in Texas, December 22, 2004

December 22, 2004 · NWS OUN · 8 events in 8 counties and zones

8 winter weather, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 22, 3:44 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 22, 3:44 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CST WED DEC 22 2004

.DISCUSSION...
BAND OF LIGHT SN FALLING ACROSS N CENTRAL OK EARLY THIS MORNING. THE
MAIN AREA OF SN CONT TO MOVE ACROSS WEST TX/TX PANHANDLE EARLY THIS
MORNING...BEGINNING TO MOVE INTO N TX/SW OK. HEAVIEST SNOW EXPECTED
TO FALL ACROSS SOUTHERN OK/WEST N TX TODAY WHERE AREA OF
FRONTOGENETICAL FORCING IS EXPECTED. SNOW ACCUMULATIONS STILL A
CHALLENGE BUT BELIEVE SOME ACCUM WILL OCCUR FROM APPROX I-40 SOUTH
WITH THE LARGEST AMOUNTS IN PARTS OF WEST N TX AND SOUTHWEST OK.
WILL EXTEND SNOW ADVSY FOR APPROX I-40 CORRIDOR SOUTH WITH 2-4
INCHES POSSIBLE ACROSS THIS AREA AND ISSUE WINTER STRM WARNING FOR
TX ZONES AND PARTS OF SW OK WHERE MORE THAN 4 INCHES ARE LIKELY.
SNOW WILL GRADUALLY SHIFT TO THE EAST TODAY...WITH SOME LINGERING
SNOW FLURRIES IN SE OK THIS EVENING. PARTS OF NORTHERN OK MAY NOT
SEE MUCH SN TODAY AS DEEPER DRY AIR FILTERS INTO THE SOUTHERN
PLAINS.

COLD ARCTIC AIR WILL MOVE INTO THE AREA TODAY AND THURS CAUSING
COLDEST CONDITIONS OF THE SEASON WITH WIND CHILLS BELOW FREEZING TO
THE SINGLE DIGITS. WITH CLEARING SKIES AND LIGHT WINDS...THURS
NITE/FRI MORNING COULD SEE TEMPS IN THE SINGLE DIGITS OVR APPROX THE
NORTHERN HALF OF THE FA. TEMPS WILL WARM FRI INTO THE WEEKEND WITH
HIGHS IN THE 40S ACROSS THE AREA CHRISTMAS DAY. NO CHANGES TO
EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  29  12  22   9 /  80  10  20  20
HOBART OK         28  14  20   9 /  90  10  20  20
WICHITA FALLS TX  30  16  25  14 / 100  10  20  20
GAGE OK           27   9  17   3 /  50  10  20  20
PONCA CITY OK     27   8  19   4 /  30  10  20  10
DURANT OK         34  18  28  14 /  90  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING TODAY FOR...ZONES 37..44>45.
SNOW ADVISORY TODAY FOR...ZONES 21>23..27>36..38>43..46>48..50>52.
TX...WINTER STORM WARNING TODAY FOR ZONES 83>90.

&&

25
Hazardous weather outlook, Dec 21, 12:00 PM CST, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE DEC 21 2004

OKZ004>048-050>052-TXZ083>090-221200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE WILL BE NO THUNDERSTORMS THROUGH TONIGHT.

DISCUSSION...
A STABLE AIRMASS WILL PREVENT DEVELOPMENT OF THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM WEDNESDAY DEC 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
SNOW CHANCES WILL INCREASE THIS EVENING OVER FAR NORTHWEST
OKLAHOMA...AND SPREAD SOUTHEAST INTO WESTERN NORTH TEXAS AND CENTRAL
AND SOUTH CENTRAL OKLAHOMA BY WEDNESDAY MORNING. HEAVY SNOW
ACCUMULATIONS ARE NOT EXPECTED...BUT THERE COULD BE SOME SLICK SPOTS
ON ROADS ACROSS MAINLY THE NORTHWEST HALF OF OKLAHOMA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS WILL OCCUR.

OTHER HAZARDOUS WEATHER...
SNOW WILL BE LIKELY ON WEDNESDAY...MAINLY ACROSS WESTERN NORTH TEXAS
AND SOUTHERN AND EASTERN OKLAHOMA. SNOW WILL END IN SOUTHEAST
OKLAHOMA WEDNESDAY EVENING. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES MAY
RESULT IN HAZARDOUS TRAVEL CONDITIONS IN SOME AREAS. SOME LIGHT SNOW
ALSO MAY FALL ON THURSDAY. BITTER COLD CONDITIONS WILL PREVAIL
WEDNESDAY THROUGH CHRISTMAS MORNING...WITH TEMPERATURES NEAR OR
BELOW FREEZING AND MORNING WIND CHILLS RANGING FROM 10 ABOVE TO 10
BELOW ZERO. PLEASE REVIEW THE SPECIAL WEATHER STATEMENT FOR FURTHER
DETAILS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY DECEMBER 22.

26

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Knox

When
December 22, 5:30 AM CST to 6:00 PM CST
Where
Knox forecast zone
Reported by
GENERAL PUBLIC
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Winter Weather, Wichita

When
December 22, 5:30 AM CST to 6:00 PM CST
Where
Wichita forecast zone
Reported by
GENERAL PUBLIC
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Winter Weather, Wilbarger

When
December 22, 5:30 AM CST to 6:00 PM CST
Where
Wilbarger forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

Winter Weather, Hardeman

When
December 22, 5:30 AM CST to 6:00 PM CST
Where
Hardeman forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

The first snowfall of the season for western north Texas and parts of central and southern Oklahoma produced snowfall totals of 1-3 inches. Wind speeds of 15-25 mph were also reported producing some blowing and drifting snow. Slick and hazardous roads caused numerous traffic accidents and cancellations of schools and activities. A few indirect injuries were reported with these accidents.

Winter Weather, Archer

When
December 22, 5:30 AM CST to 6:00 PM CST
Where
Archer forecast zone
Reported by
GENERAL PUBLIC
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Winter Weather, Baylor

When
December 22, 5:30 AM CST to 6:00 PM CST
Where
Baylor forecast zone
Reported by
GENERAL PUBLIC
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Winter Weather, Clay

When
December 22, 5:30 AM CST to 6:00 PM CST
Where
Clay forecast zone
Reported by
GENERAL PUBLIC
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Winter Weather, Foard

When
December 22, 5:30 AM CST to 6:00 PM CST
Where
Foard forecast zone
Reported by
GENERAL PUBLIC
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428126, 5428127, 5428128, 5428615, 5428616, 5428617, 5428618, 5428619.